EFFEXOR: Death/Possible Suicide: England

Paragraph four reads:  “Post-mortem tests showed the 44-year-old had three times the fatal dose of the anti-depressant venlafaxine [Effexor] in her body.”

Fourth paragraph from the end reads:  “Mr Williams recorded an open verdict.”

Mr Bray said before her death she seemed “happy as a lord”, even though she had been threatened with eviction from her home.

Family and friends said they could not imagine Miss Jeynes taking an overdose to kill herself, although confirmed she had taken overdoses before.

Coroner quizzes boyfriend in overdose inquest

10:17am Friday 7th August 2009

THE boyfriend of a Malvern woman who died of a drug overdose was asked by a coroner if he had pushed the pills down her throat himself.

Elizabeth Jeynes was found in bed by her boyfriend with her eyes “rolling”, an inquest was told.

She was pronounced dead on arrival at Worcestershire Royal Hospital, Worcester, at about 2pm on Thursday, March 26, after ambulance crews had battled to resuscitate her.

Post-mortem tests showed the 44-year-old had three times the fatal dose of the anti-depressant venlafaxine in her body.

Her boyfriend George Bray said he received a call from Miss Jeynes at 1.30am on the day of her death saying that she was bored.

Mr Bray and friend Alan Cooper went to her home in Langland Avenue, Malvern, and took her back to Mr Cooper’s flat where she was put to bed because they believed she was drunk.

Mr Bray said he had not seen the mother-of-three take any pills or alcohol, although he said he could smell drink on her and that she was “stumbling all over the place”.

When Mr Bray got up at 7am, he noticed something was wrong.

“All I could see was just her eyes rolling and that’s when I called the ambulance,” said Mr Bray.

“I tried to talk to her and put a bit of water on her face.”

Mr Bray said before her death she seemed “happy as a lord”, even though she had been threatened with eviction from her home.

Family and friends said they could not imagine Miss Jeynes taking an overdose to kill herself, although confirmed she had taken overdoses before.

Worcestershire coroner Geraint Williams asked Mr Bray: “Did you hold her down and force tablets down her throat? Did you spike her drink with tablets and force it down her secretly?”

Mr Bray answered “no” to both questions.

Mr Williams told family and friends: “You may think this man has murdered Miss Jeynes, that he’s a liar but I can only go on the evidence. I have no evidence to suggest he’s not telling me the truth.”

Mr Cooper was warned he risked facing a criminal charge of perjury after he gave inconsistent answers about how long he had known Miss Jeynes, the time they arrived at her flat and when the ambulance was called.

Mr Williams said Mr Bray was “unconvincing” and that Mr Cooper was “unreliable” and “evasive”.

“I find both of those witnesses to be unsatisfactory and in some regards, dishonest,” he said.

Mr Williams said if Mr Bray had called an ambulance at about 7am and Miss Jeynes was pronounced dead at 2pm, crews must have been working to revive her for four to five hours inside the flat which was “inconceivable”.

But Mr Williams said he was satisfied that Miss Jeynes took the overdose voluntarily and that the postmortem examination showed no physical injuries to suggest she had been held down.

Mr Williams recorded an open verdict.

After the inquest Miss Jeynes’ daughter Katie said: “My mum was a kind person who would help anyone. She can rest in peace now.”

Miss Jeynes’ mother Hannah Passey said: “I lost my son Kenneth Passey more than 20 years ago in a car crash. Now I have lost my daughter.”

Her best friend, Margaret Ives, of Marsh Close, Malvern, said: “That woman had a heart of gold. She was a goodt-hearted lady.”

505 total views, 1 views today

Posted in Recent Cases Blog and tagged , , , , , , , , , , , , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply